Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is it safe to use Rephresh gel for vaginal infection after a hysteroscopy to remove polyp?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 4029 Questions
I just had a hysteroscopy, D&C to remove a polyp yesterday and today (more than 24 hours later) feel a slight itch on the insides of my vagina. Also feel some symptoms of a UTI, ie urgent need to pee but doesn't feel like bladder is emptying completely. I am on 625 mg of amoxycillin twice a day and also given Arcoxia for any inflammation, although I haven't taken any of the latter today as I haven't had any cramping or any other discomfort. Am just worried that I am getting some kind of thrush of vaginal infection as I'm very susceptible to ph imbalances. Is it ok to use some Rephresh gel? I have routinely used it about twice a week, especially after intercourse and periods.
Posted Mon, 23 Dec 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: CAN TRY IT FOR A DAY OR TWO. Detailed Answer: Hello Thanks for writing to us with your health concern. After any vaginal procedure ( such as the one you had ) , it is common to feel some amount of itching and irritation as the vagina has been handled and instrumented upon. The UTI sensation is not normal though. Both these taken together point towards a developing infection ( pelvic and urinary ). The antibiotics would further up your odds of developing vaginal thrush, as you have rightly surmised. Rephresh gel basically restores vaginal pH, but if an infection has ALREADY begun, it would not cure it. What you can do , is use the gel as you have in the past. If the itching / symptoms of UTI do not subside within a day or two, then you would do well to have a formal diagnosis and appropriate treatment. As such, if you have been susceptible to yeast frequently, chances are high that this is indeed the beginning of a fungal infection, particularly in conjunction with the history of antibiotic usage, however, before beginning any kind of treatment, it is better to consult a doctor and have the diagnosis established. Self medication might backfire sometimes. ALso, please have atleast 4 - 5 litres of liquids daily. Avoid intercourse until the ( ? ) infection passes away. You can try Rephresh temporarily and wait and watch to see if signs of a florid infection develop. In case, they do ( your symptoms begin to worsen ) - consult a doctor for 1. Internal gynaecological check up ( per vaginum and per speculum ). 2. Pap smear and vaginal swab of the discharge to confirm type of infection. 3. Urine routine / microscopic plus urine culture examination. 4. Blood sugar testing if you are prone to frequent yeast infections. Needless to say, probiotic intake in the form of yoghurt / curd will go a long way, especially while you complete your antibiotic course. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Is it safe to use Rephresh gel for vaginal infection after a hysteroscopy to remove polyp? 11 hours later
I used Rephresh and all seems to be good so far. But now the annoying thing is that the Augmentin (amoxycillin) is giving me diarrhoea. I was warned this would happen but is there anything I can do to ease the runs? I am back at work today and this is quite an inconvenience and I'm paranoid about eating normal meals now.
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hi. Diarrhoea is very common with Amoxycillin. Please take some probiotics with it, it will improve the diarrhoea. Based on your location, you would be able to get something OTC. Also, it is better to substitute regular meals with bland, non spicy food for the time being. Something with curd / yoghurt is beneficial, and try and have more of liquids and soups. Do NOT eat anything cooked outside your home. Do not worry much, as antibiotic induced diarrhoea is quite short lived. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor